MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-56F
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a trident ii shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device lot identification and return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.Additionally, it was reported that the shell was not implanted in the appropriate position.The surgical protocol was reviewed that indicates [.] step 5 shell implantation assess the acetabular bone and surrounding soft tissue to ensure shell insertion will not be inhibited.Prior to implantation, it is prudent to re-assess patient positioning in the surgical field and adjust to the correct position if necessary.Select the appropriately sized trident ii titanium shell as identified on the product label.Attach the shell to the impactor using the instructions in the table.An alignment guide can be attached to the shell impactor to aid in establishing abduction/inclination and anteversion angles.Many surgeons prefer to target a zone of 40 +- 10 degrees of abduction and 15 +- 10 degrees of anteversion depending on patient anatomy and biomechanics.The shell abduction angle of approximately 45 degrees is determined by positioning the alignment guide perpendicular to the long axis of the patient.Shell anteversion is set at approximately 20 degrees by moving the shell impactor so that the left/right anteversion rod is parallel to the long axis of the patient.The screw hole pattern in the shell is intended to be oriented superiorly for ancillary screw fixation.During shell insertion, avoid damage to the roughened surface from instruments such as retractors, and avoid dragging across soft tissue to keep the shell free of debris.[.] this is likely a case of surgical technique error and is the responsibility of the surgical staff to review the surgical protocol prior to surgery.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to shell malposition (surgeon reported that the shell was implanted in that position).A shell with 2 screws, mdm metal liner, adm/ mdm poly insert, and biolox head were revised to a multi-hole shell with 4 screws, poly liner, and femoral head.Rep confirmed there were no allegations against the revised liner, insert and head, and that no further information will be released by the hospital or surgeon.

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21922301
Report Number0002249697-2025-00445
Device Sequence Number13019568
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-56F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexFemale